Volume 19, 2015
|Page(s)||395 - 413|
|Published online||26 October 2015|
Asymptotic results for weighted means of random variables which converge to a Dickman distribution, and some number theoretical applications
Dipartimento di Matematica, Università di Pisa,
Largo Bruno Pontecorvo 5,
2 Dipartimento di Matematica, Università di Roma Tor Vergata, Via della Ricerca Scientifica, 00133 Rome, Italy
Received: 13 January 2014
Revised: 5 August 2014
This paper studies some examples of weighted means of random variables. These weighted means generalize the logarithmic means. We consider different kinds of random variables and we prove that they converge weakly to a Dickman distribution; this extends some known results in the literature. In some cases we have interesting connections with number theory. Moreover we prove large deviation principles and, arguing as in [R. Giuliano and C. Macci, J. Math. Anal. Appl. 378 (2011) 555–570], we illustrate how the rate function can be expressed in terms of the Hellinger distance with respect to the (weak) limit, i.e. the Dickman distribution.
Mathematics Subject Classification: 60F10 / 60F05 / 11K99
Key words: Almost sure central limit theorem / Dickman function / Hellinger distance / large deviations / prime numbers / square-free numbers
© EDP Sciences, SMAI, 2015
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.